October 12th, 2005

FacePic2009

Just stuff.

I went to the doc on Monday for a scheduled checkup. It just so happened that the timing was good because I was quickly spiraling to my near-death bed without having realized it. I had developed sinus congestion the week or so before which had led to chest congestion and a cough. He took my temp and I had a slight fever. I was losing my voice. He put me on an antibiotic for horses, judging from the size of the pill, and gave me a cough syrup with a narcotic in it!

Now, I'm a nurse and I don't even drink alcohol, so when I have the opportunity to use drugs to make me feel better, I'm taking it! I have been largely out of commission since Monday afternoon. However, I'm feeling much better, I can mostly talk now, and I am scheduled for a little extra work in the Burn Unit for the next two nights. So, I'm shifting to the daytime generic Nyquil-like stuff and continuing the antibiotic whilst I rake in some bonus pay (extra $8.50 an hour PLUS overtime). Then I'm off till the middle of next week, so I have time to recover more fully.

The only problem I'm having is moderate and near constant headaches over the last couple of days. I can't figure out if it's sleeping too much, or some side effect of one of the meds or something. It worries me because I've been taking lots of NSAIDS and even aspirin to try to resolve it. This morning I thought, "Geez, what if I'm bleeding in my head and treating it with blood thinning pain killers?" That one was worth a shudder. No signs/symptoms suggesting that might be true however.

Sleep for work. Later.